Forums


General Discussions

Medicine side affects

  • By Diane

    I have also had chronic migraines for 12 years. I recently found out by process of elimination that Nexium (omneprazole) has been causing mine. I have been off Nexium for a month and a half and have had only 2 migraines. Check out the meds you are taking.

    Reply Created with Sketch. reply
  • By Loobizaz

    That is very interesting as I am taking Pantoprazole which is a similar medication and my migraines have been more severe lately. I will have to have a read of the leaflet.

    Reply Created with Sketch. reply
  • By Jojiieme

    Also talk with your pharmacist. It’s not just the medication itself, it’s also how each interplays with others and further how your own body handles them as they break down.

    Reply Created with Sketch. reply
  • By Cerys

    Thanks for posting. Sometimes it’s not always the key ingredient but the fillers used, esp by generic mfg. with pharmacies always switching sources it gets hard to pinpoint the offending trigger ingredient.

    Reply Created with Sketch. reply
  • By jns192 Moderator

    Cerys,
    Thank you for your post- you make a great point.
    From personal experience, my generic pills look different every time I pick them up from the pharmacy!
    It is definitely concerning what manufacturers are using to create these pills other than the active ingredients.
    This information should be readily disclosed and if it is not, it might be worth calling the manufacturing company.
    Thanks for being part of our community.
    Best,
    Jillian (Migraine.com Team)

    Reply Created with Sketch. reply
  • By NewEngland

    I have been a migraine with aura (but no headaches) sufferer for years. My ophthalmologist knows about the symptoms (crackling glass-like shimmering images that last 20-30 minutes), but has no causal factor. Medicines do exist to control this occurrence (eg. beta blockers)but they are not without side effects.

    This past week, I made an interesting discovery. I have been taking an antihistamine, chlorpheniramine, for my allergies daily. My ocular migraines have increased to almost 1 every 3 days, sometimes more than 1 a day. Research into the side effects of this medicine states that “visual phenomena” such as ocular auras can occur. In the past 2 weeks, I have stopped taking this medicine and I have had no ocular migraines at all. To me, this was an amazing finding! To anyone who is taking medicine, do the research as I did, and discuss it with your doctor.

    Reply Created with Sketch. reply